Value Distribution of Meromorphic Functions
About this Title
Anatoly A. Goldberg, Bar-Ilan University, Ramat Gan, Israel and Iossif V. Ostrovskii, Bilkent University, Bilkent, Ankara, Turkey. Translated by Mikhail Ostrovskii
Publication: Translations of Mathematical Monographs
Publication Year: 2008; Volume 236
ISBNs: 978-0-8218-4265-2 (print); 978-1-4704-4657-4 (online)
MathSciNet review: MR2435270
MSC: Primary 30D30; Secondary 30D15, 30D20, 30D35
This book contains a comprehensive exposition of the Nevanlinna theory of meromorphic functions of one complex variable, with detailed study of deficiencies, value distribution, and asymptotic properties of meromorphic functions.
A self-contained exposition of the inverse problem for meromorphic functions of finite order with finitely many deficiencies is given in full detail. Many results included in the book belong to the authors, and were previously available only in journal articles.
The main body of the book is a translation of the Russian original published in 1970, which has been one of the most popular sources in this field since then. New references and footnotes related to recent achievements in the topics considered in the original edition have been added and a few corrections made. A new Appendix with a survey of the results obtained after 1970 and extensive bibliography has been written by Alexandre Eremenko and James K. Langley for this English edition.
The only prerequisite for understanding material of this book is an undergraduate course in the theory of functions of one complex variable.
Graduate students and research mathematicians interested in complex analysis.
Table of Contents
- Characteristics of the behavior of a meromorphic function and the first fundamental theorem
- Meromorphic functions of finite order
- The second fundamental theorem
- Deficient values
- Asymptotic properties of meromorphic functions and deficiencies
- Value distribution with respect to the arguments
- Applications of Riemann surfaces to value distribution
- On the magnitude of type for an entire function
- A survey of some results after 1970